Chapter 17 Somatic Therapies

$2.50

Pay And Download The Complete Chapter Questions And Answers

Chapter 17  Somatic Therapies

 

 

Complete Chapter Questions And Answers
 

Sample Questions

 

 

Robinul, an atropine-like medication, is given prior to ECT. Which of the following statements by the client would indicate that the medication is taking effect?
A)
“I am feeling really calm and ready to fall asleep.”
B)
“My mouth feels so dry.”
C)
“I think I need to use the bathroom.”
D)
“I can feel my legs and feet tingling.”
Ans:
B

Feedback:

Robinul is administered prior to ECT to reduce oral secretions, and therefore the client’s mouth would feel dry. Robinul would neither calm the client nor result in increased urination or tingling of legs/feet.

2.
The most important nursing intervention during post-op recovery from ECT is what?
A)
Monitoring the client’s vital signs every hour for 4 hours
B)
Placing the client in Trendelenburg’s position
C)
Encouraging early ambulation
D)
Reorienting the client to time and place
Ans:
D

Feedback:

The most common adverse side effects of ECT are confusion and temporary memory loss. Continuous orientation to time and place is important as the client is waking up from ECT. Vital signs should be monitored for 15 minutes, and the client should be placed in a side-lying position to reduce the risk of aspiration. The client should remain on bed rest until he or she is fully alert and oriented.

3.
Which of the following indications is the primary use for ECT?
A)
Major depression with psychotic features
B)
Substance abuse with mood disorder
C)
Personality disorder
D)
Noncompliance with treatment regimen
Ans:
A

Feedback:

ECT is indicated for treating major depression with psychotic features. ECT is not used in substance abuse or personality disorders; it would not be appropriate to treat with ECT for the sole reason that the client does not comply with treatment.

4.
In providing post-op care for the client who has just undergone ECT, which of the following findings would indicate that ECT has been effective and the client is displaying normal sequelae of this procedure?
A)
The client’s heart rate is 120 and a slight arrhythmia is detected.
B)
The client has a seizure in the recovery room.
C)
The client is highly agitated and trying to get out of the bed.
D)
The client cannot remember to which inpatient unit he or she is returning.
Ans:
D

Feedback:

Short-term memory loss is a common side effect of the ECT procedure. Arrhythmias, tachycardia, seizures, and agitation are not expected following ECT; they should be thoroughly assessed.

5.
A client is admitted to the psychiatric unit with a diagnosis of major depression with psychotic features. When the client does not respond to antidepressant medications, ECT is ordered. What is the mechanism of action of this therapy?
A)
It is thought that ECT causes a temporary loss of serotonergic tone in the CNS.
B)
The mechanism of action of ECT remains unknown.
C)
ECT causes the client to believe psychologically that punishment has occurred.
D)
ECT causes hyperproduction of CNS chemicals and neurotransmitters.
Ans:
B

Feedback:

The exact mechanism by which ECT exerts its therapeutic effects remains a mystery. Theories have focused on the idea that ECT may cause significant changes (although it is unknown in which direction and which neurotransmitters) in several neurotransmitters in the CNS, which then lead to lessening of depressive symptoms.

 

There are no reviews yet.

Add a review

Be the first to review “Chapter 17 Somatic Therapies”

Your email address will not be published. Required fields are marked *

Category: Tag:
Updating…
  • No products in the cart.